Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 255, NWS Boston/Norton, MA

August 16, 2008Barnstable County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 16, 2008, 6:35 PM EDT for Barnstable County, Massachusetts. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2008, 6:35 PM EDT (22:35 UTC)
Expired
Aug 16, 2008, 7:00 PM EDT
In force
25 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Barnstable County, MA

The radar

The Boston radar (KBOX), 92 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 6:41 PM EDTHAIL 1Wellfleet, MA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 10.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2008-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2008-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -92 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-92 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 162235
SVRBOX
MAC001-162300-
/O.NEW.KBOX.SV.W.0255.080816T2235Z-080816T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
635 PM EDT SAT AUG 16 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BARNSTABLE COUNTY IN SOUTHEAST MASSACHUSETTS...

* UNTIL 700 PM EDT

* AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS 
STORM WAS LOCATED NEAR TRURO...MOVING EAST AT 17 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
  THE INDICATED COUNTY.

LAT...LON 4188 7003 4189 7004 4188 7009 4206 7010
      4206 7007 4201 7002 4195 6998 4191 6994
      4188 6995
TIME...MOT...LOC 2235Z 261DEG 15KT 4198 7000

$$

NOCERA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 4:20 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 16, 4:20 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
420 PM EDT SAT AUG 16 2008

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE OUT TO SEA TONIGHT. WEAK HIGH PRESSURE
WITH WARM AND DRY CONDITIONS WILL PREVAIL SUNDAY INTO MON...THEN
ANOTHER COLD FRONT WITH THE RISK OF THUNDERSTORMS IS EXPECTED TO MOVE
ACROSS THE REGION LATE MON NIGHT INTO TUE. HIGH PRES SHOULD FOLLOW
FOR MID TO LATE WEEK WITH A WARMING TREND TOWARD THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
MAIN AREA OF THUNDERSTORMS WILL EXIT THE NORTH SHORE BY 430 PM.
HOWEVER ADDITIONAL SCATTERED STORMS PERSIST ACROSS SOUTHERN NEW
ENGLAND AND EASTERN NY STATE. THESE SHOULD DIMINISH RAPIDLY AROUND OR
SHORTLY AFTER SUNSET. AN ISOLATED REPORT OR TWO OF HAIL IS STILL
POSSIBLE WITH THESE STORMS.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH SUNDAY NIGHT/...
LATER THIS EVENING...EXPECTING MOSTLY CLEAR SKIES. TEMPS IN LINE WITH
GUIDANCE. COULD SEE AN ISOLATED FOG PATCH IN LOWER OUTLYING AREAS
WITH TEMPS AND DEWPOINTS IN THE MID 50S AND CALM CONDITIONS.

500 MB TEMPERATURES WARM FROM -17C EARLY THIS EVENING ALL THE WAY UP
TO -10C BY SUNDAY AFTERNOON. SO IT WILL BE MUCH MORE STABLE AND AM
EXPECTING A NICE SUNNY DAY WITH AFTERNOON HIGHS REACHING THE MID 80S.

MOSTLY CLEAR SKIES FORECAST FOR SUNDAY NIGHT WITH LOWS IN THE UPPER
50S TO LOWER 60S.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
MONDAY AND TUESDAY WILL EASILY BE THE MOST ACTIVE DAYS OF THE WEEK.
AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST AND WILL LIKELY MOVE
ACROSS JUST TO THE NORTH OF THE AREA.  THE ASSOCIATED SURFACE LOW
WILL BRING A WEAK COLD FRONT ACROSS SOUTHERN NEW ENGLAND LATE MONDAY
NIGHT INTO TUESDAY.  STEEP MID LEVEL LAPSE RATES ACROSS THE AREA
INDICATE AN ATMOSPHERE UNSTABLE ENOUGH THAT SHOWERS AND
THUNDERSTORMS ARE LIKELY TO FORM ALONG AND AHEAD OF THE FRONT.
WHILE THERE IS PLENTY OF SHEAR /45-55KTS 0-6KM BULK SHEAR/...A LOOK
AT SB LIFTED INDICES AND CAPE INDICATE THAT THE BEST INSTABILITY IS
ALONG THE SOUTH COAST AND CAPE.  AS SOON AS THE FRONT MOVES THROUGH
THERE IS A MUCH MORE STABLE AIRMASS BEHIND IT.  IF THE TIMING OF THE
STORMS COINCIDES WITH THE MORE UNSTABLE AIR...THEN THERE MAY BE A
FEW SEVERE STORMS.  HOWEVER...THIS IS STILL A COUPLE OF DAYS AWAY...
THINGS COULD CHANGE.

AFTER TUESDAY...THE MODELS ARE IN REMARKABLE AGREEMENT THROUGH THE
END OF THE WEEK.  AN UPPER LEVEL RIDGE APPROACHES AND THEN MOVES
ACROSS THE AREA AND HIGH PRESSURE BUILDS IN OVER SOUTHERN NEW
ENGLAND.  TEMPERATURES WILL WARM THROUGH THE END OF THE WEEK AND
CLEAR SKIES WILL BE THE RULE.  TUESDAY IS REALLY THE LAST GOOD
CHANCE OF RAIN THROUGH THE END OF THE WEEK.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS EXCEPT LOCAL MVFR CIG/IFR VSBY IN SCATTERED TSTMS
EARLY THIS EVENING. ISOLATED IFR POSSIBLE IN PATCHY FOG 08-11Z
MAINLY BAF AND MHT.

VFR CONDITIONS SUNDAY AND SUNDAY NIGHT.

OUTLOOK...MONDAY THROUGH WEDNESDAY...

MONDAY...VFR.

MONDAY NIGHT THROUGH TUESDAY...VFR DETERIORATING TO MVFR AND IFR IN
SHOWERS AND THUNDERSTORMS AS A COLD FRONT MOVES THROUGH SHIFTING
WINDS FROM SOUTHWEST TO THE WEST OVERNIGHT.

TUESDAY NIGHT THROUGH THURSDAY...VFR.

&&

.MARINE...
TONIGHT...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA. SCATTERED SHOWERS AND THUNDERSTORMS EARLY THIS EVENING MAY
PRODUCE HAIL AND GUSTY WINDS.

SUNDAY AND SUNDAY NIGHT...RELATIVELY QUIET ON THE WATERS ALTHOUGH
SOUTHWEST TO WEST WINDS MAY GUST TO 15 TO 20 KNOTS AT TIMES.

OUTLOOK...MONDAY THROUGH WEDNESDAY...

MONDAY THROUGH TUESDAY...WINDS AND SEAS ACROSS THE NORTHERN OUTER MARINE
ZONES WILL INCREASE TO RIGHT AROUND SMALL CRAFT CRITERIA AS LOW
PRESSURE MOVES NORTH THROUGH THE GULF OF MAINE AND DRAGS A COLD
FRONT THROUGH THE WATERS.  SHOWERS AND THUNDERSTORMS MAY ACCOMPANY
THE FRONT LATE MONDAY INTO TUESDAY.

TUESDAY NIGHT THROUGH THURSDAY...WINDS AND SEAS STAY BELOW SMALL
CRAFT CRITERIA FOR THE REMAINDER OF THE PERIOD.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...RLG
NEAR TERM...GAF
SHORT TERM...GAF
LONG TERM...RLG
AVIATION...RLG/GAF
MARINE...RLG/GAF
Hazardous weather outlook, Aug 16, 5:01 AM EDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
501 AM EDT SAT AUG 16 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-170915-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
501 AM EDT SAT AUG 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND SOME STORMS MAY BECOME
SEVERE...ESPECIALLY ACROSS RHODE ISLAND...THE EASTERN HALF OF
MASSACHUSETTS AND SOUTHEAST NEW HAMPSHIRE. LARGE HAIL IS THE PRIMARY
THREAT BUT DAMAGING WIND GUSTS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FEW THUNDERSTORMS ARE POSSIBLE LATE MONDAY AND MONDAY NIGHT AND
AGAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

ANZ230>237-250-254-255-170915-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
501 AM EDT SAT AUG 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY. A FEW OF THE STRONGER
STORMS MAY CONTAIN LARGE HAIL AND WIND GUSTS TO 35 KT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FEW THUNDERSTORMS ARE POSSIBLE LATE MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 16, 3:22 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
322 PM EDT SAT AUG 16 2008

MAZ006-NHZ012-161945-
EASTERN HILLSBOROUGH NH-WESTERN ESSEX MA-
322 PM EDT SAT AUG 16 2008

AT 322 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER NASHUA...MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...PELHAM BY 330 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

NOCERA
Special weather statement, Aug 16, 4:42 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
442 PM EDT SAT AUG 16 2008

MAZ003-004-010-011-162115-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-
442 PM EDT SAT AUG 16 2008

AT 442 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 11 MILES NORTHWEST OF WARE...OR ABOUT 5 MILES EAST
OF AMHERST...MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...HARDWICK AND 6 MILES NORTH OF WARE BY
520 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

NOCERA
Local storm report, Aug 16, 5:07 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
507 PM EDT SAT AUG 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             NEW BOSTON              42.97N 71.68W
08/16/2008  E0.75 INCH       HILLSBOROUGH       NH   PUBLIC

0255 PM     HAIL             BEDFORD                 42.95N 71.50W
08/16/2008  E0.75 INCH       HILLSBOROUGH       NH   PUBLIC

            ALSO RECEIVED REPORT OF 0.5 TO 0.75 INCH HAIL FROM A
            TRAINED SPOTTER AT 257 PM.

0501 PM     HAIL             BELCHERTOWN             42.27N 72.40W
08/16/2008  E0.88 INCH       HAMPSHIRE          MA   AMATEUR RADIO

            4 MILES NORTH OF TOWN CENTER ON RTE 202

&&

WSIMPSON
Local storm report, Aug 16, 5:37 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
537 PM EDT SAT AUG 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             NEW BOSTON              42.97N 71.68W
08/16/2008  E0.75 INCH       HILLSBOROUGH       NH   PUBLIC

0255 PM     HAIL             BEDFORD                 42.95N 71.50W
08/16/2008  E0.75 INCH       HILLSBOROUGH       NH   PUBLIC

            ALSO RECEIVED REPORT OF 0.5 TO 0.75 INCH HAIL FROM A
            TRAINED SPOTTER AT 257 PM.

0501 PM     HAIL             BELCHERTOWN             42.27N 72.40W
08/16/2008  E0.88 INCH       HAMPSHIRE          MA   AMATEUR RADIO

            4 MILES NORTH OF TOWN CENTER ON RTE 202

0515 PM     HAIL             WARE                    42.25N 72.25W
08/16/2008  E0.88 INCH       HAMPSHIRE          MA   PUBLIC

&&

WSIMPSON
Local storm report, Aug 16, 5:48 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
548 PM EDT SAT AUG 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             NEW BOSTON              42.97N 71.68W
08/16/2008  E0.75 INCH       HILLSBOROUGH       NH   PUBLIC

0255 PM     HAIL             BEDFORD                 42.95N 71.50W
08/16/2008  E0.75 INCH       HILLSBOROUGH       NH   PUBLIC

            ALSO RECEIVED REPORT OF 0.5 TO 0.75 INCH HAIL FROM A
            TRAINED SPOTTER AT 257 PM.

0501 PM     HAIL             BELCHERTOWN             42.27N 72.40W
08/16/2008  E0.88 INCH       HAMPSHIRE          MA   AMATEUR RADIO

            4 MILES NORTH OF TOWN CENTER ON RTE 202

0510 PM     HAIL             PLYMOUTH                41.96N 70.68W
08/16/2008  E1.00 INCH       PLYMOUTH           MA   AMATEUR RADIO

            SOUTH PLYMOUTH

0510 PM     FUNNEL CLOUD     PLYMOUTH                41.96N 70.68W
08/16/2008                   PLYMOUTH           MA   LAW ENFORCEMENT

            HERRING POND AREA HEADING TOWARD SQUANTO CAMP GROUND IN
            THE MYLES STANDISH FOREST

0515 PM     HAIL             WARE                    42.25N 72.25W
08/16/2008  E0.88 INCH       HAMPSHIRE          MA   PUBLIC

&&

WSIMPSON
Special weather statement, Aug 16, 5:50 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
550 PM EDT SAT AUG 16 2008

MAZ019-162215-
EASTERN PLYMOUTH MA-
550 PM EDT SAT AUG 16 2008

AT 550 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 7 MILES SOUTHEAST OF PLYMOUTH...MOVING NORTHEAST
AT 12 MPH.

THE THUNDERSTORM WILL BE NEAR RURAL EASTERN PLYMOUTH COUNTY AT 600
PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

NOCERA

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 8:16 PM EDTAreal Flood AdvisoryBOXNorfolk2 hr
Aug 15, 10:50 PM EDTSpecial Marine WarningBOX55 min
Aug 16, 3:42 PM EDTSpecial Marine WarningBOX33 min
Aug 16, 4:20 PM EDTSpecial Marine WarningBOX25 min
Aug 16, 4:45 PM EDTSpecial Marine WarningBOX30 min
Aug 16, 4:51 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester24 min
Aug 16, 5:07 PM EDTSevere Thunderstorm WarningBOXPlymouth23 min
Aug 16, 6:24 PM EDTSevere Thunderstorm WarningBOXPlymouth23 min
Aug 16, 6:33 PM EDTAreal Flood AdvisoryBOXPlymouth3 hr
Aug 16, 6:36 PM EDTSpecial Marine WarningBOX54 min
Aug 16, 6:42 PM EDTSpecial Marine WarningBOX33 min
Aug 16, 6:51 PM EDTSpecial Marine WarningBOX24 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.